I've been using/abusing 40mg Oxycontin pills for probably a little over a month, through snorting them. Through the last month its been about 40 a day sometimes up to 80. I'm trying to see past the extreme stupidty in the decesion in abusing the drug in the first place, and get past it. Except, I feel like the withdrawl real fast, but at this point haven't experienced it yet because I am still using. Could anyone please help me guide me through my choices of staying clean. I thought going cold turkey would be my best bet. How long will the withdrawl last, as in when will the pain go away? How should I stop, right now I want to it at home, and use rehab as my last opition. Any suggestions/answers/what to except? Thanks alot, and please forgive me because I don't feel worthy of the respect for leading myself into something that I knew would have horrible consequences.
First of all stop apologizing. Nobody ever sits down and says "gee I think that I am going to get addicted to drugs today" It seems that people get addicted to drugs for numerous reasons. Although I am sure not an expert.
I am detoxing from vicodin right now. Nobody can really answer what to expect because everyone is different. I would suggest at the least that you let your doctor know what you are intending to do. You may need some help. The typical wd's from opiates are flu like symptoms, in otherwords it feels fairly lousy although they wd's won't kill you. The length of time that you go through them is different for every person. However, from what I gather the worst of it is about a week. I have used a little motrin and flexeril under the knowledge of my physician to help me for the first few days.
I am only heading for day five so I still feel lousy. I really think that you should be under a physician's knowledge and care, he may be able to prescribe something to you to help you. Again I am not a doctor only someone who is dealing with something similar to yours namely addiction to an opiate. You can do it and beating up on yourself does not help at all. I wish you the best.
First of all congratulations for being able to admit you have a problem. My partner chews 10x80mg of oxy a day. Unfortunately he will not admit he has a problem and still insists that he needs them for pain. I know I cant feel his pain but I also know that this poisen is also his "crutch" and his "security blanket". Everytime a little problem arises he reaches for the oxys. What he cant see is that it his oxys that make him unable to cope with lifes ups and downs.
I wish you all the very best on your journey to recovery and hope that one day my partner will seriously take the same road you have decided on.
Your situation sounds a lot like mine - and my twin's. We are weaning off the stuff. Down from about 2 40s a day to one 40 a day. Just the 'loss' of the one pill/day feels tough. The 'flu' type symptoms are bearable. But I hate the 'antsy' feeling. So wired and unable to concentrate. It's even tough to focus too long on this Board. I have clonazepan...but I use very little of it as I don't want to feel constantly sedated! I've tried Motrin and I do take 1/2 to 1 Ambien at night. I force myself out for 'chores,' but my only 'comfortable spot' is lying in bed or on the couch. I'm a freelance writer so at least I have the 'dignity' of 'suffering' at home! But forget getting much work done! It's like losing the Oxys has 'lost me' my 'muse!' It's a weird feeling - total lack of energy but so wired. I'm doing it gradually, but I bet many here will say it's easier to just stop and 'get it over with.' Please keep in touch. Let me know how you're doing. We're at about the same point now! (And, yes, I too never for a sec thought I could get addicted. Goodness, NOT ME!
Last year at this time i was on oxy 20 2x per day. I decided to quit and just could not get down to even 10. I went into outpatience detox and they doled the 10's out to me for a few days, then CT. They gave me clonidine and a small amount of ativan and those two were my saving grace. Those and much prayer. But I got throught it!!! It was a full month before I felt fairly normal. I love oxycontin but I will NEVER do it again because of the withdrawal. It is just not worth it. I did this and i know you can too! Get some medical support and you can get clean!